Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2011, 5:23 PM EDT for Carteret County, North Carolina. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 19, 2011, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Carteret County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:27 PM EDT | HAIL 1.25 | Emerald Isle, NC | QUARTER TO HALF DOLLAR SIZE HAIL REPORTED IN EMERALD ISLE BEACH |
| Jun 19, 5:32 PM EDT | HAIL 1 | Indian Beach, NC | NICKEL TO QUARTER SIZE HAIL REPORTED IN INDIAN BEACH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS52 KMHX 192123
SVRMHX
NCC031-192200-
/O.NEW.KMHX.SV.W.0020.110619T2123Z-110619T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
523 PM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BROAD CREEK...OR 9 MILES SOUTHWEST OF
NEWPORT...MOVING SOUTHEAST AT 55 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
THIS STORM WILL BE NEAR CAPE CARTERET...
EMERALD ISLE...
CEDAR POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3466 7710 3480 7696 3473 7684 3472 7690
3469 7698 3468 7697 3469 7695 3469 7693
3471 7681 3470 7679 3469 7680 3467 7696
3465 7706
TIME...MOT...LOC 2123Z 309DEG 49KT 3467 7693
$$
81 follow-up statement
935
WWUS52 KMHX 192137
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT SUN JUN 19 2011
NCC031-192200-
/O.CON.KMHX.SV.W.0020.000000T0000Z-110619T2200Z/
CARTERET NC-
537 PM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN CARTERET COUNTY...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BROAD
CREEK...OR 9 MILES SOUTHWEST OF NEWPORT...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS TO BE AFFECTED INCLUDE BROAD CREEK...
INDIAN BEACH...
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3466 7710 3480 7696 3473 7684 3472 7690
3469 7698 3468 7697 3469 7695 3469 7693
3471 7681 3470 7679 3469 7680 3467 7696
3465 7706
TIME...MOT...LOC 2136Z 309DEG 27KT 3466 7692
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:06 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 19, 4:06 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 PM EDT SUN JUN 19 2011
.SYNOPSIS...
A COLD FRONT WILL SINK S ACROSS THE REGION TONIGHT THEN WEAKEN AND
SLOWLY RETURN N AS A WARM FRONT ON MON. A TROUGH WILL DEVELOP
INLAND WITH WEAK HIGH PRES OFFSHORE TUES THRU THURS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 405 PM SUNDAY...SMALL CLUSTER OF SHOWERS AND TSTMS HAS
WORKED FROM DUPLIN COUNTY TO OFF THE CARTERET COUNTY COAST OVER
THE PAST HOUR AND A HALF. ADDITIONAL SHOWERS HAVE REDEVELOPED IN
THIS SAME AREA IN AXIS OF HIGHER CAPES. REMAINDER OF ACTIVITY IS
TO THE SOUTH OVER EXTREME SOUTHEASTERN NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA IN AREA OF HIGHER CAPE AND MORE FAVORABLE LI
VALUES. ONE FACTOR IN KEEPING WIDESPREAD CONVECTIVE INITIATION
DOWN OVER OUR CWA THUS FAR IS WESTERLY SURFACE FLOW AND A DEEP
WESTERLY LAYER WITH RELATIVELY LOW DEWPOINTS IN THE LOWER AND
MIDDLE 60S OVER INLAND AREAS. NAM...HRR AND NSSL WRF ARE SHOW
INCREASED ACTIVITY LATER THIS EVENING THRU AFTER MIDNIGHT AS
REMNANTS OF CONVECTIVE COMPLEX OVER THE MOUNTAINS OF NC WORKS EAST
INTO A MORE UNSTABLE AIRMASS. HAVE HIGH CHANCE 40 TO 50 PCT POPS
OVER MOST OF THE CWA THRU THE OVERNIGHT HOURS...TAPERING TO LOW
CHC ALONG THE OUTER BANKS/SOUTHERN COAST COUNTIES. STILL CANNOT
RULE OUT AN ISOLATED STRONG TO SEVERE STORM OR TWO GIVEN HIGH
VALUES OF WINDEX (58 KNOTS) AND RESPECTABLE SHEAR VALUES. ANOTHER
WARM MUGGY NIGHT ON TAP WITH MINS IN THE 72 TO 79 DEGREE RANGE.
&&
.SHORT TERM /MONDAY/...
AS OF 405 PM SUNDAY...FRONTAL BOUNDARY TO MOVE TO NEAR THE
CENTRAL SECTIONS OF OUR CWA BY EARLY MONDAY BEFORE DISSIPATING.
MEANWHILE BOTH THE GFS AND NAM BRING WAVE OF LOW PRESSURE ALONG
THE BOUNDARY JUST NORTH OF THE CWA MONDAY AFTERNOON AND OFFSHORE
BY LATE IN THE DAY. THIS WILL SERVE TO INCREASE WINDS...ESPECIALLY
OVER THE NORTHERN SECTIONS OF THE CWA AND WILL LEAD TO TEMPS THAT
ARE A FEW DEGREES COOLER THAN TODAY. GFS SHOWS EASTERN NORTH
CAROLINA IN AN AREA OF WEAK NEGATIVE VORTICITY ADVECTION AND
SUBSIDENCE WHILE THE NAM12 DOES SHOW AND MID-LEVEL VORTMAX
SWINGING ACROSS THE CENTRAL CWA DURING THE AFTERNOON. DEEP
NORTHWESTERLY FLOW PER FORECAST SOUNDINGS SHOULD KEEP THE SEA
BREEZE CLOSER TO THE COAST AND THINK CONVECTION CHANCES WILL BE
MINIMAL WITH ONLY 20 PCT POPS FORECASTED AT THIS TIME.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM SUN...EXITING SFC LOW PRES WILL BRING DRIER AND COOLER AIR
INTO E NC FOR MON NIGHT AS WINDS TURN NORTHERLY. 850MB THERMAL
GRADIENT WILL BE LEFT BEHIND ACROSS WRN CWA AND COMBINED WEAK
SHORTWAVE ACTIVITY IN NW FLOW MAY BE ENOUGH FOR SOME ELEVATED
CONVECTION THROUGH MON NIGHT. SFC HIGH QUICKLY TRANSLATES EASTWARD
TUE WITH RETURN FLOW ENSUING. SMALL CHANCE FOR CONVECTION ONCE
AGAIN MAINLY INLAND COUNTIES DUE TO SEA BREEZE PROPAGATION IN
COMBO WITH MORE POTENTIAL NW FLOW SHORTWAVE ACTIVITY.
FCST BECOMES MORE CERTAIN FOR TUE NIGHT THROUGH THUR...AS UPR
RIDGE BUILDS AND 850 MB TEMPS SOAR TO ABOVE 20C. WED APPEARS TO BE
THE WARMEST DAY IN THE EXTENDED PERIOD WITH INLAND LOCALES
IN THE MID TO UPPER 90S. IN ADDITION...RH VALUES WILL BE ON THE
INC AS DEEP SOUTHERLY FLOW IN PROGRESS. HEAT INDICES WILL NEAR 105
FOR MANY AREAS AWAY FROM THE COAST.
MED/LONG RANGE MODELS IN DECENT AGREEMENT ON SYNOPTIC PATTERN FOR
THUR/FRI. LARGE UPR TROUGH WILL SWING THROUGH THE GREAT LAKES
REGION...PUSHING A SFC FRONT SOUTH THROUGH THE OHIO VALLEY/MID
ATLANTIC REGION. FRONT WILL WEAKEN BY THE TIME IT REACHES THE NC
COAST...THOUGH MAY BE ENOUGH TO GENERATE A FEW STORMS IN
CONJUNCTION WITH SEA BREEZE. LEFT SLIGHT CHANCE POPS IN FOR THIS
PERIOD. BOUNDARY LOOKS TO STALL OUT FOR THE WEEKEND WITH WITH
SMALL CHANCES FOR THUNDER CONTINUING.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 405 PM SUNDAY...GENERALLY ANTICIPATE VFR CONDITIONS THRU
THE NEXT 24 HOURS. COULD HAVE BRIEF REDUCTIONS IN CEILINGS/VSBY
LATER TONIGHT IN ANY STORMS THAT DO DEVELOP...AND DURING THE
MORNING HOURS MONDAY IN AREAS THAT RECEIVE PRECIP.
/LONG TERM MON NIGHT THROUGH FRI/...
AS OF 320 PM SUN...MAINLY VFR CONDITIONS THOUGH COULD BE SOME
ISOLATED THUNDERSTORMS MON NIGHT AND TUE. DRY CONDITIONS EXPECTED
WED AND THUR BEFORE A WEAK COLD FRONT MOVES IN FOR FRI THROUGH THE
WEEKEND BRINGING ANOTHER SMALL CHANCE FOR THUNDERSTORMS.
&&
.MARINE...
/SHORT TERM TONIGHT AND MONDAY/...
AS OF 405 PM SUNDAY...HAVE ISSUED A SMALL CRAFT ADVISORY FOR ALL
COASTAL WATERS. AREAS SOUTH OF HATTERAS WILL BEGIN LATER TONIGHT
AS SOUTHWEST WINDS INCREASE THEN WILL SHIFT TO THE NORTHERN WATERS
MONDAY AS SURFACE LOW PRESSURE MOVES JUST NORTH OF THE AREA AND
WINDS/SEAS INCREASE ON THE BACK SIDE OF THE LOW MONDAY AFTERNOON
AND EVENING. HAVE TRENDED TOWARD WAVEWATCH AS LOCAL SWAN HAS
TRENDED A TAD HIGH THE PAST FEW DAYS. SEAS SHOULD PEAK AT 6 TO 8
FEET BY LATE MONDAY INTO MONDAY NIGHT.
/LONG TERM MON NIGHT THROUGH FRI/...
AS OF 330 PM SUN...SFC LOW OFFSHORE WILL CONTINUE PULLING AWAY
FROM THE WATERS. NW WINDS WILL VEER N AND GRADUALLY DIMINISH
THROUGH MON EVENING. HOWEVER...SEAS WILL BE SLOWER TO SUBSIDE AND
SCA CONDITIONS WILL LINGER INTO EARLY TUE MORNING...ESP ACROSS THE
CENTRAL AND NORTHERN WATERS.
HIGH PRES WILL TRANSLATE EASTWARD AND OFF THE COAST BY TUE...WITH
WINDS VEERING SE TUE AFTERNOON AS RETURN FLOW ENSUES. WINDS VEER
FURTHER TO SW LATE TUE NIGHT AND INC TO THE 10 TO 15 KT RANGE. THE
SW FLOW WILL CONTINUE THROUGH THE REST OF THE WEEK IN THIS
RANGE...THOUGH AS UPR TROUGH AND COLD FRONT APPROACH ON THUR...
SCA CONDITIONS MAY DEVELOP ACROSS PORTIONS OF THE WATERS FOR THUR
NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
TUESDAY FOR AMZ154-156-158.
SMALL CRAFT ADVISORY FROM 5 PM MONDAY TO 11 AM EDT TUESDAY FOR
AMZ150-152.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TLHazardous weather outlook, Jun 19, 4:17 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 417 AM EDT SUN JUN 19 2011 NCZ029-044>046-079-080-090>095-098-104-200830- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS HYDE- 417 AM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW COULD BE SEVERE WITH STRONG WINDS THE MAIN THREAT. THE THUNDERSTORMS ARE EXPECTED INLAND AND NORTH LATER TODAY...SPREADING SOUTHEAST ACROSS THE REST OF THE REGION THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ047-081-103-200830- MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- 417 AM EDT SUN JUN 19 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW COULD BE SEVERE WITH STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 19, 2:10 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
210 PM EDT SUN JUN 19 2011
NCZ090-098-191915-
DUPLIN-ONSLOW-
210 PM EDT SUN JUN 19 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 315 PM EDT...
AT 210 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KENANSVILLE...AND NEAR FAISON...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CALYPSO...
BEULAVILLE...LYMAN...RICHLANDS...CATHERINE LAKE...HALF MOON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3506 7775 3502 7775 3497 7768 3498 7761
3497 7750 3491 7737 3494 7734 3493 7727
3489 7722 3483 7719 3468 7724 3488 7816
3515 7816
TIME...MOT...LOC 1810Z 283DEG 27KT 3494 7789
11Special weather statement, Jun 19, 4:11 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT SUN JUN 19 2011
NCZ092-093-192115-
CRAVEN-JONES-
411 PM EDT SUN JUN 19 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS JONES AND CRAVEN COUNTIES
THROUGH 515 PM EDT...
AT 411 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PLEASANT HILL...OR ABOUT 13 MILES SOUTH OF KINSTON...MOVING EAST AT
45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PHILLIPS CROSSROADS...
TRENTON...POLLOCKSVILLE...TRENT WOODS...CATFISH LAKE...RIVERDALE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3480 7709 3482 7705 3493 7727 3500 7773
3501 7773 3516 7751 3514 7732 3523 7747
3530 7745 3542 7719 3525 7690 3515 7698
3511 7693 3505 7695 3507 7700 3500 7697
3492 7677 3493 7665 3485 7675
TIME...MOT...LOC 2011Z 281DEG 37KT 3507 7756
8Special weather statement, Jun 19, 4:15 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 PM EDT SUN JUN 19 2011
NCZ090-091-192115-
DUPLIN-LENOIR-
415 PM EDT SUN JUN 19 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 515 PM EDT...
AT 414 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
WEST OF MOSS HILL...OR ABOUT 8 MILES SOUTHWEST OF LA GRANGE...MOVING
EAST AT 30 MPH. OTHER STRONG STORMS WERE BETWEEN ALBERTSON AND PINK
HILL.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOSS
HILL...AND...FALLING CREEK...DEEP
RUN...WOODINGTON...ALBERTSON...DEEP RUN AND PINK HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3519 7800 3517 7797 3517 7793 3515 7790
3518 7785 3531 7783 3531 7781 3524 7753
3516 7751 3507 7761 3501 7772 3500 7773
3517 7800 3518 7801
TIME...MOT...LOC 2014Z 291DEG 24KT 3522 7786
8Special weather statement, Jun 19, 5:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
505 PM EDT SUN JUN 19 2011
NCZ092-093-095-098-192200-
CARTERET-CRAVEN-JONES-ONSLOW-
505 PM EDT SUN JUN 19 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...JONES...CARTERET
AND CRAVEN COUNTIES THROUGH 600 PM EDT...
AT 503 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KUHNS...OR ABOUT 12 MILES EAST OF PINEY GREEN...MOVING EAST AT 45
MPH. OTHER STRONG STORMS WERE LOCATED NEAR
POLLOCKSVILLE...HAVELOCK...NORTH RIVER AND PELETIER.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAMP BRYAN...BROAD
CREEK...NEWPORT...WILDWOOD...MITCHELL VILLAGE...CRAB POINT VILLAGE
OPEN GROUND FARM AND SOUTH RIVER AND HARLOWE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3460 7656 3464 7655 3466 7663 3462 7662
3462 7664 3466 7663 3469 7667 3465 7706
3468 7737 3503 7728 3502 7697 3495 7688
3492 7677 3501 7668 3499 7659 3501 7650
3468 7652 3468 7661 3466 7652 3459 7652
TIME...MOT...LOC 2103Z 281DEG 37KT 3480 7710
8The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:21 PM EDT | Special Weather Statement | MHX | Washington | 39 min |
| Jun 18, 8:45 PM EDT | Special Weather Statement | MHX | Onslow | 60 min |
| Jun 18, 9:13 PM EDT | Special Weather Statement | MHX | Tyrrell | 47 min |
| Jun 18, 9:19 PM EDT | Special Marine Warning | MHX | 30 min | |
| Jun 19, 2:10 PM EDT | Special Weather Statement | MHX | Duplin, Onslow | 65 min |
| Jun 19, 3:10 PM EDT | Small Craft Advisory | MHX | 32 hr | |
| Jun 19, 3:44 PM EDT | Special Marine Warning | MHX | 46 min | |
| Jun 19, 4:11 PM EDT | Special Weather Statement | MHX | Craven, Jones | 64 min |
| Jun 19, 4:15 PM EDT | Special Weather Statement | MHX | Lenoir | 60 min |
| Jun 19, 5:05 PM EDT | Special Marine Warning | MHX | 40 min | |
| Jun 19, 5:47 PM EDT | Special Marine Warning | MHX | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.